Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multiple solutions for elliptic problems with singular and sublinear potentials


Authors: Alexandru Kristály and Csaba Varga
Journal: Proc. Amer. Math. Soc. 135 (2007), 2121-2126
MSC (2000): Primary 35J60, 35J65
DOI: https://doi.org/10.1090/S0002-9939-07-08715-1
Published electronically: February 6, 2007
MathSciNet review: 2299489
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For certain positive numbers $ \mu$ and $ \lambda,$ we establish the multiplicity of solutions to the problem

\begin{displaymath}\left\{ \begin{array}{lll} -\triangle u=\mu\frac{u}{\vert x\v... ... \Omega,\\ u=0 & {\rm on} \partial \Omega, \end{array}\right. \end{displaymath}

where $ \Omega$ is a bounded open domain in $ \mathbb{R}^N (N\geq 3)$ containing the origin with smooth boundary $ \partial \Omega,$ while $ f:\mathbb{R}\to\mathbb{R}$ is continuous, superlinear at zero and sublinear at infinity.


References [Enhancements On Off] (What's this?)

  • 1. G. Bonanno, Some remarks on a three critical points theorem, Nonlinear Analysis TMA, 54 (2003), 651-665. MR 1983441 (2004d:49010)
  • 2. J. Chen, Exact local behavior of positive solutions for a semilinear elliptic equation with Hardy term, Proc. Amer. Math. Soc., 132 (2004), no. 11, 3225-3229. MR 2073296 (2006f:35079)
  • 3. J. Chen, Multiple positive solutions for a class of nonlinear elliptic equations, J. Math. Anal. Appl., 295 (2004), no. 2, 341-354. MR 2072017 (2005c:35084)
  • 4. F. Faraci, R. Livrea, Bifurcation theorems for nonlinear problems with lack of compactness, Ann. Polon. Math., 82.1 (2003), 77-85. MR 2041400 (2005a:35098)
  • 5. A. Ferrero, F. Gazzola, Existence of solutions for singular critical growth semilinear elliptic equations, J. Differential Equations, 177 (2001), 494-522. MR 1876652 (2002m:35068)
  • 6. J. P. Garcia Azorero, I. Peral Alonso, Hardy inequalities and some critical elliptic and parabolic problems, J. Differential Equations, 144 (1998), 441-476. MR 1616905 (99f:35099)
  • 7. Z. Guo, J. R. L. Webb, Large and small solutions of a class of quasilinear elliptic eigenvalue problems, J. Differential Equations, 180 (2002), 1-50. MR 1890596 (2002k:35246)
  • 8. D. D. Hai, On a class of sublinear quasilinear elliptic problems, Proc. Amer. Math. Soc., 131 (2003), 2409-2414. MR 1974638 (2003m:35090)
  • 9. E. Montefusco, Lower semicontinuity of functionals via concentration-compactness principle, J. Math. Anal. Appl., 263 (2001), 264-276. MR 1865280 (2002h:35053)
  • 10. J. Saint Raymond, On the multiplicity of solutions of the equation $ -\triangle u=\lambda\cdot f(u)$, J. Differential Equations, 180 (2002), 65-88. MR 1890598 (2003a:35141)
  • 11. B. Ricceri, On a three critical points theorem, Arch. Math. (Basel) 75 (2000), 220-226. MR 1780585 (2001h:49012)
  • 12. B. Ricceri, Existence of three solutions for a class of elliptic eigenvalue problems, Math. Comput. Modelling, 32 (2000), 1485-1494. MR 1800671 (2001j:35220)
  • 13. D. Ruiz, M. Willem, Elliptic problems with critical exponents and Hardy potential, J. Differential Equations, 190 (2003), 524-538. MR 1970040 (2004c:35138)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J60, 35J65

Retrieve articles in all journals with MSC (2000): 35J60, 35J65


Additional Information

Alexandru Kristály
Affiliation: University of Babeş-Bolyai, Faculty of Economics, Str. Teodor Mihali 58-60, RO-400591, Cluj Napoca, Romania
Email: alexandrukristaly@yahoo.com

Csaba Varga
Affiliation: University of Babeş-Bolyai, Faculty of Mathematics and Computer Science, Str. Kogalniceanu 1, RO-400084, Cluj-Napoca, Romania
Email: csvarga@math.ubbcluj.ro

DOI: https://doi.org/10.1090/S0002-9939-07-08715-1
Keywords: Singular potential, sublinearity at infinity, multiple solutions
Received by editor(s): November 29, 2005
Received by editor(s) in revised form: March 15, 2006
Published electronically: February 6, 2007
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society